Alert archive / New Hampshire / Coastal Flood Statements in 2021
Coastal Flood Statement 1, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at Jan 13, 2021, 3:32 PM EST for Rockingham County, New Hampshire. It took effect at Jan 14, 2021, 10:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2021, 3:32 PM EST (20:32 UTC)
- In effect from
- Jan 14, 2021, 10:00 AM EST
- Expired
- Jan 14, 2021, 2:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Gray, ME
County Rockingham County, NH
The radar
The Boston radar (KBOX), 115 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292
WHUS41 KGYX 132032
CFWGYX
Coastal Hazard Message
National Weather Service Gray ME
332 PM EST Wed Jan 13 2021
NHZ014-140500-
/O.NEW.KGYX.CF.S.0001.210114T1500Z-210114T1900Z/
Coastal Rockingham-
332 PM EST Wed Jan 13 2021
* WHAT...High astronomical tides are expected to cause high water
levels during high tide Thursday. Water levels will approach
flood stage.
* WHERE...Coastal Rockingham County.
* WHEN...From Thursday morning through Thursday afternoon.
* IMPACTS...Some water on low lying roads and property. Lack of
wave action will preclude more significant impacts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High water levels can be expected.
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
14/12 AM 9.0 -0.5 0.4 1 None
14/12 PM 11.0 1.5 1.1 1 Minor
15/01 AM 9.0 -0.5 0.5 1 None
15/01 PM 10.0 0.5 0.4 2 None
16/01 AM 9.3 -0.2 0.9 3-4 None
16/01 PM 10.2 0.7 1.0 4 None
Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
14/12 AM 8.5 -0.3 0.3 0 None
14/12 PM 10.7 1.9 1.1 0 None
15/01 AM 8.7 -0.1 0.5 0 None
15/01 PM 9.7 0.9 0.4 1 None
16/01 AM 8.9 0.1 0.8 3-4 None
&&
$$
Legro3 follow-up statements
681
WHUS41 KGYX 140305
CFWGYX
Coastal Hazard Message
National Weather Service Gray ME
1005 PM EST Wed Jan 13 2021
NHZ014-141200-
/O.CON.KGYX.CF.S.0001.210114T1500Z-210114T1900Z/
Coastal Rockingham-
1005 PM EST Wed Jan 13 2021
* WHAT...High astronomical tides are expected to cause high
water levels during high tide Thursday. Water levels will
approach flood stage.
* WHERE...Coastal Rockingham County.
* WHEN...From Thursday morning through Thursday afternoon.
* IMPACTS...Some water on low lying roads and property. Lack of
wave action will preclude more significant impacts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High water levels can be expected.
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
14/12 AM 9.0 -0.5 0.4 1 None
14/12 PM 11.0 1.5 1.1 1 Minor
15/01 AM 9.0 -0.5 0.5 1 None
15/01 PM 10.0 0.5 0.4 2 None
16/01 AM 9.3 -0.2 0.9 3-4 None
16/01 PM 10.2 0.7 1.0 4 None
Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
14/12 AM 8.5 -0.3 0.3 0 None
14/12 PM 10.7 1.9 1.1 0 None
15/01 AM 8.7 -0.1 0.5 0 None
15/01 PM 9.7 0.9 0.4 1 None
16/01 AM 8.9 0.1 0.8 3-4 None
&&
$$
Tubbs045
WHUS41 KGYX 140802
CFWGYX
Coastal Hazard Message
National Weather Service Gray ME
302 AM EST Thu Jan 14 2021
NHZ014-141615-
/O.CON.KGYX.CF.S.0001.210114T1500Z-210114T1900Z/
Coastal Rockingham-
302 AM EST Thu Jan 14 2021
* WHAT...High astronomical tides are expected to cause high water
levels around the time of high tide Thursday. Water levels will
approach flood stage.
* WHERE...Coastal Rockingham County.
* WHEN...Late this morning through early this afternoon.
* IMPACTS...Some water on low lying roads and property. Lack of
wave action will preclude more significant impacts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
14/12 AM 9.0 -0.5 0.4 1 None
14/12 PM 11.0 1.5 1.1 1 Minor
15/01 AM 9.0 -0.5 0.5 1 None
15/01 PM 10.0 0.5 0.4 2 None
16/01 AM 9.3 -0.2 0.9 3-4 None
16/01 PM 10.2 0.7 1.0 4 None
Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
14/12 AM 8.5 -0.3 0.3 0 None
14/12 PM 10.7 1.9 1.1 0 None
15/01 AM 8.7 -0.1 0.5 0 None
15/01 PM 9.7 0.9 0.4 1 None
16/01 AM 8.9 0.1 0.8 3-4 None
&&
$$
Watson707
WHUS41 KGYX 141222
CFWGYX
Coastal Hazard Message
National Weather Service Gray ME
722 AM EST Thu Jan 14 2021
NHZ014-141900-
/O.CON.KGYX.CF.S.0001.210114T1500Z-210114T1900Z/
Coastal Rockingham-
722 AM EST Thu Jan 14 2021
* WHAT...High astronomical tides are expected to cause high water
levels around the time of high tide today. Water levels will
approach flood stage.
* WHERE...Coastal Rockingham County.
* WHEN...Until 2 PM EST this afternoon.
* IMPACTS...Some water on low lying roads and property. Lack of
wave action will preclude more significant impacts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
14/12 PM 11.0 1.5 1.1 1 Minor
15/01 AM 9.0 -0.5 0.5 1 None
15/01 PM 10.0 0.5 0.4 1 None
16/01 AM 9.3 -0.2 0.9 3-4 None
16/01 PM 10.2 0.7 1.0 9 None
17/02 AM 8.9 -0.6 0.6 6-7 None
Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
14/12 PM 10.7 1.9 1.1 1 None
15/01 AM 8.7 -0.1 0.5 1 None
15/01 PM 9.7 0.9 0.4 1 None
16/01 AM 8.9 0.1 0.8 1-2 None
16/01 PM 10.1 1.3 1.1 4 None
17/02 AM 8.7 -0.1 0.7 2-3 None
&&
$$
WatsonWhat forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Jan 13, 9:56 AM EST, 5 hours 36 minutes earlier.
Area forecast discussion, Jan 13, 9:56 AM EST, 5 hours 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Gray ME 956 AM EST Wed Jan 13 2021 .SYNOPSIS... Relatively quiet weather will continue for January with temperatures remaining above normal for the remainder of the week. The next significant weather maker is expected Saturday with gusty winds and rain for most areas. However, some wintry weather is quite possible in the mountains and foothills. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Update...Clouds are winning out this morning...and very little if any guidance has a good handle on that trend. 13.12z GYX sounding shows about a 50 mb thick saturated layer starting at H8 beneath a strong inversion. Model guidance on the other hand shows intermittent at best saturation in the 4000 to 6000 ft layer and so remain bullish on sunshine. Given the weak gradient flow and weak mid winter sun I do not expect much mixing to help thin out the cloud cover. What little sun we see across the forecast area will be most likely over Srn NH...but additional cloud cover is expected to move in from the SW thru the afternoon. So I have increased cloud cover across most of the forecast area for the rest of the day and kept temps on the cooler...but still warmer than normal...side of guidance. Previously... Impacts: None anticipated. Today begins with a weak mid-level trough moving through the Gulf of Maine and mid-level ridging working its way into New England in its wake. Weak flow at the surface will begin northwesterly but become southwesterly this afternoon and will allow the current extended stretch of quiet weather to continue. Temperatures will again be above normal with highs similar to yesterday, ranging from the upper 20s to lower 30s north to the mid to upper 30s south. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Impacts: Very light accumulations of snow possible tonight into Thursday morning in NH. Could cause slick roads before temperatures warm late Thursday morning. A shortwave dives southeast from Ontario and Quebec late this evening and is expected to cross the region Thursday morning. With little moisture to work with, not expecting much precipitation as it passes through. The best chances for any rain or snow showers look to be over NH tonight and Thursday morning and over southern portions of western ME Thursday morning. Some locations in NH could see a dusting or even a very light accumulation through Thursday morning that could make roads slick. Temperatures will remain above average heading into the latter portion of the work week. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... The long term portion of the forecast starts out with a weak short wave trough passage Thursday night. Not much is expected of this, but some data suggest that some light snow or snow showers could occur along the coast early in the evening. High pressure briefly moves in for Friday with fair weather expected. Thereafter, a more significant low pressure system approaches from the west. However, speed, amplification, and eventual effects are still uncertain as significant divergence in the latest deterministic and ensemble guidance exists thanks to a blocky pattern. We are certain that we will get some rain and mixed precipitation from this upcoming system centered around Friday night and Saturday. However, as mentioned above, several outcomes are still possible. Some deterministic and ensemble members really just have a low to mid level warm front moving through with just a brief period of moderate to heavy precipitation before dry slotting takes over. On the other hand, there are other members that have more of an "atmospheric river" look with a longer residence time of moisture influx into northern New England resulting in a heavier rainfall event which could end up producing some minor flooding. Another issue is that the leading edge of the WAA burst will likely be met by a subfreezing column in the mountains and foothills, possibly even as far south as right here in Gray. This may result in an advisory level winter event for northern and central zones with snow, sleet, and perhaps even some freezing rain possible. We will continue to hone in on amounts going forward as forecast guidance converges more. Southeasterly winds could gust up to 40 MPH for a brief time later Friday night and Saturday along the coast if a more consolidated low forms to the west and a strong southeasterly LLJ develops. However, great agreement on this is not present either as a secondary low possibly forming offshore could cut off the westward advance of the LLJ. Gusty winds are likely in the wake of the departing low pressure system on Sunday. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... Short Term...7am Update...Made some changes with the 12Z TAFs to account for the likelihood of the present mid-level cloudiness to persist through much of the day. MHT/CON/PSM/PWM still expected to see the mid-level deck erode later this morning, but the remaining terminals look likely to stay beneath it through the day and into tonight. Previously...VFR conditions anticipated at all terminals through this evening. HIE and LEB look to have the best chance for light snow showers tonight with rain/snow showers possible at CON and MHT early Thursday morning with associated MVFR/IFR restrictions possible at those locations. Ceilings expected to lower tonight but remain VFR into Thursday elsewhere. Long Term...VFR conditions are likely Thursday night, but eventually conditions lower to MVFR to IFR Friday night with low pressure moving toward the coast. Heavy rain is expected for a time Saturday at southern terminals with a mix likely at northern terminals followed by gusty NW winds on Saturday night and Sunday. && .MARINE... Short Term...Rather quiet conditions expected for the waters in the short term, especially for January. NW winds this morning become SW this afternoon but gusts should top out at 20 kt through the period. Rain/snow showers are possible Thursday afternoon. Long Term...Winds increase ahead of surface trof that will cross the area Sat. Gale force gusts are possible and seas will build in excess of 10 ft. && .TIDES/COASTAL FLOODING... Tides will be just coming down from astronomical highs this weekend. Some splashover and pockets of minor coastal flooding will be possible Saturday in advance of low pressure. However, if a southeasterly gale does not develop or last just a couple of hours, then any minor flood threat will be near zero. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Legro SHORT TERM... LONG TERM... AVIATION... MARINE... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 13, 2:56 AM EST, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 256 AM EST Wed Jan 13 2021 MEZ007>009-012>014-033-NHZ001>006-140800- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior Cumberland Highlands- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll- 256 AM EST Wed Jan 13 2021 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A wintry mix of snow, sleet, rain, and possibly some freezing rain will be possible Friday night and Saturday. The best chance for plowable snowfall will be in the mountains, especially the western Maine mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ018>028-NHZ007>015-140800- Interior York-Central Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 256 AM EST Wed Jan 13 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-140800- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 256 AM EST Wed Jan 13 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Southeasterly gales will be possible on Saturday as low pressure develops across southern New England. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Coastal Flood Statements in New Hampshire, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.